| Catalog Number |
LAPVUE10 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the lapvue10, laparovue visibility system laparoscopic solutions device was being used in an unknown procedure on (b)(6) 2024, and "a piece of the laparovuew cleaner (one of the cleaner tips) fell off of the cleaner wand.The surgeon was able to retrieve the piece from the patient.The entire laparovuew system was removed from use and a new one obtained¿.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.The customer indicates that this event was also submitted as medsun report no.(b)(4).This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Additional Manufacturer Narrative
Additional information: due to the finding of maude report no.(b)(4) on 07nov24, patient information has been added to block a, lot number and udi have been added to block d.4 and responses have been added to d.7a, d.8 and d.9.Maude report (b)(4) has been added as a report source in block g.2.Due to the receipt of email from the fda dated 12nov24, related report number (b)(4) has been confirmed, and added to block h10 by request.Additional manufacturer narrative: received one lapvue (b)(4) swab with original opened packaging.Lot number was verified.Visual inspection found that the swab tip was detached.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 21 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to puncture cleaning/defogging port on top of the unit with the vuetip trocar swab handle prior to the start of surgery.Use the small head vuetip trocar swab for 5 - 8 mm trocars, and the large head vuetip trocar swab for trocars 8 - 12 mm.Grasp handle and push foam head straight into the trocar.Do not release or bend the vuetip trocar swab.On certain trocar models that have a spring loaded valve, open the valve during insertion or retraction of the vuetip trocar swab.Make sure trocar does not have any sharp edges that can snag the vuetip trocar swab.Do not extend foam head beyond distal end of trocar.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
A sales representative reported on behalf of a customer that the lapvue10, laparovue visibility system laparoscopic solutions device was being used in an unknown procedure on (b)(6) 2024, and "a piece of the laparovuew cleaner (one of the cleaner tips) fell off of the cleaner wand.The surgeon was able to retrieve the piece from the patient.The entire laparovuew system was removed from use and a new one obtained".There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.The customer indicates that this event was also submitted as medsun report no.(b)(4).This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.